Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 106, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 24, 2006, 4:24 PM MST for Pima County, Arizona. It was in force for 96 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2006, 4:24 PM MST (23:24 UTC)
- Expired
- Aug 24, 2006, 6:00 PM MST
- In force
- 96 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Phoenix radar (KIWA), 139 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 5:00 PM MST | FLASH FLOOD | 14 W Pisinemo, AZ | MANY ROADS FLOODED AND IMPASSABLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 495 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1781 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 242333
FFWTWC
AZC019-250200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
424 PM MST THU AUG 24 2006
THE NATIONAL WEATHER SERVICE IN TUCSON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
WESTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA
THIS INCLUDES THE CITY OF SELLS
* UNTIL 700 PM MST
* AT 421 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING. OVER AN AREA FROM
HICKIWAN AND GUNSIGHT SOUTHEAST TO NEAR SAN MIGUEL AND NEWFIELD.
RADAR ESTIMATES OF 1.00 TO 3.00 INCHES OF RAINFALL PER HOUR HAS AND
IS OCCURRING OVER THIS AREA. SEVERAL LARGE WASHES SUCH AS THE
HICKIWAN...SAN SIMON...GU VO AND VAMORI WILL HAVE SIGNIFICANT FLOWS.
FLOODING IS LIKELY ALONG SECTIONS OF HIGHWAY 286 THROUGH THE BUENOS
AIRES NATIONAL WILDLIFE REFUGE...AND ALONG HIGHWAY 19 BETWEEN SELLS
AND THE INTERNATIONAL BORDER.
LOW WATER CROSSINGS WILL HAVE SIGNIFICANT AND LIFE THREATENING FLOWS
OF WATER MOVING THROUGH.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN
DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 3253 11280 3190 11282 3147 11151 3195 11138
3248 11234
$$
WEATHER.GOV/TUCSON3 follow-up statements
000
WGUS75 KTWC 250006
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
501 PM MST THU AUG 24 2006
AZC019-250200-
PIMA AZ-
501 PM MST THU AUG 24 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MST FOR
CENTRAL PIMA COUNTY...
AT 454 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING. OVER AN AREA FROM
HICKIWAN AND GUNSIGHT SOUTHEAST TO NEAR SAN MIGUEL AND NEWFIELD.
RADAR ESTIMATES OF 1.00 TO 3.00 INCHES OF RAINFALL PER HOUR HAS AND
IS OCCURRING OVER THIS AREA. SEVERAL LARGE WASHES SUCH AS THE
HICKIWAN...SAN SIMON...GU VO...SAN VICENTE...QUIJOTOA...SANTA ROSA
AND VAMORI WILL HAVE SIGNIFICANT FLOWS.
THE GU VO WASH IS CURRENTLY FLOODING SEVERAL ROADS NEAR THE VILLAGE
OF GU VO AND MAY THREATEN STRUCTURES IN THE VILLAGE.
FLOODING IS ALSO LIKELY ALONG SECTIONS OF HIGHWAY 286 THROUGH THE
BUENOS AIRES NATIONAL WILDLIFE REFUGE...AND ALONG HIGHWAY 19 BETWEEN
SELLS AND THE INTERNATIONAL BORDER.
LOW WATER CROSSINGS WILL HAVE SIGNIFICANT AND LIFE THREATENING FLOWS
OF WATER MOVING THROUGH.
NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED
AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 3250 11282 3189 11282 3147 11151 3195 11138
3250 11168 3252 11231
$$
WEATHER.GOV/TUCSON000
WGUS75 KTWC 250115
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
609 PM MST THU AUG 24 2006
AZC019-250200-
PIMA AZ-
609 PM MST THU AUG 24 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MST FOR
CENTRAL PIMA COUNTY...
AT 606 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE LIGHT TO MODERATE RAIN. OVER AN AREA FROM GU VO AND SANTA
ROSA SOUTHEAST TO NEAR SAN MIGUEL AND NEWFIELD. RADAR ESTIMATES OF
2.00 TO 4.00 INCHES OF RAINFALL HAS OCCURRED OVER THIS AREA DURING
THE PAST 3 HOURS. SIGNIFICANT RUNOFF WILL CONTINUE OVER THE NEXT
HOUR FROM THIS EARLIER HEAVY RAINFALL. SEVERAL LARGE WASHES SUCH AS
THE HICKIWAN...SAN SIMON...GU VO...SAN VICENTE...QUIJOTOA...SANTA
ROSA AND VAMORI WILL HAVE SIGNIFICANT FLOWS.
THE GU VO WASH IS CURRENTLY FLOODING SEVERAL ROADS NEAR THE VILLAGE
OF GU VO AND MAY THREATEN STRUCTURES IN THE VILLAGE.
LOW WATER CROSSINGS WILL HAVE SIGNIFICANT AND LIFE THREATENING FLOWS
OF WATER MOVING THROUGH.
NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED
AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 3250 11282 3189 11282 3147 11151 3195 11138
3250 11168 3252 11231
$$
WEATHER.GOV/TUCSON000
WGUS75 KTWC 250157
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
652 PM MST THU AUG 24 2006
AZC019-250202-
PIMA AZ-
652 PM MST THU AUG 24 2006
...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM MST FOR CENTRAL PIMA
COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAIN HAD DIMINISHED
GREATLY OVER CENTRAL PIMA COUNTY. SIGNIFICANT RUNOFF WILL CONTINUE
OVER THE NEXT FEW HOURS FROM THE EARLIER HEAVY RAINFALL. SEVERAL
LARGE WASHES SUCH AS THE HICKIWAN...SAN SIMON...GU VO...SAN
VICENTE...QUIJOTOA...SANTA ROSA AND VAMORI WILL HAVE SIGNIFICANT
FLOWS. AS A RESULT THE FLASH FLOOD WARNING WILL BE REPLACED BY A
SMALL STREAM FLOOD ADVISORY AT 700 PM.
NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED
AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE.
LAT...LON 3250 11282 3189 11282 3147 11151 3195 11138
3250 11168 3252 11231
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 2:35 PM MST, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 24, 2:35 PM MST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
235 PM MST THU AUG 24 2006
.SYNOPSIS...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL
OCCUR TONIGHT AS A MOIST FLOW PREVAILS OVER SOUTHEAST ARIZONA. THE
CHANCES FOR THUNDERSTORMS WILL DECREASE THIS WEEKEND AS A GREAT
BASIN DISTURBANCE SPREADS DRIER AIR OVER THE AREA. MOISTURE WILL
INCREASE AGAIN BY THE MIDDLE OF THE UPCOMING WEEK AS SOUTHERLY FLOW
RETURNS TO THE AREA.
&&
.DISCUSSION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
PRODUCING HEAVY RAINFALL ACROSS MUCH OF SE AZ AT THIS TIME. THE
EXCEPTION WAS SE PINAL/WRN AND CENTRAL GRAHAM COUNTIES WHERE EARLIER
CONVECTION HAS STABILIZED THAT AREA. OUTFLOW FROM MORNING SHOWERS/
THUNDERSTORMS EXTENDED FROM LA PAZ COUNTY SEWD ACROSS WRN/CENTRAL
PIMA COUNTY-SOUTH OF TUCSON...AND SHOWERS/THUNDERSTORMS WITH HEAVY
RAINFALL CONTINUING TO DEVELOP ALONG THIS BOUNDARY AT THIS TIME.
GULF CA SURGE ONGOING IN COMBINATION WITH COOLING CLOUD TOPS AND
VERY SLOW CELL MOVEMENTS PROMPTED ISSUANCE OF FLASH FLOOD WATCH
ENTIRE FORECAST AREA UNTIL 25/05Z. CONFIDENCE SOMEWHAT LOW THAT
ZONES 29/30/33 MAY EXPERIENCE HEAVY RAINFALL...ALTHOUGH THESE ZONES
WERE INCLUDED WITH EXPECTATION THAT HEAVY RAINFALL MAY OCCUR LATER
IN THIS WATCH PERIOD. AM SOMEWHAT CONCERNED THAT CONVECTIVE ACTIVITY
WILL CONTINUE AFTER MIDNIGHT AND BE MORE WIDESPREAD IN COVERAGE THAN
GOING FORECAST INDICATES. WILL DEFER SUBSEQUENT ADJUSTMENTS TO
EVENING SHIFT FOR ADDITIONAL FORECAST REFINEMENT DURING THE OVERNIGHT
AND FRI MORNING PERIOD.
CONVECTIVE ACTIVITY EXPECTED TO DECREASE ESPECIALLY WRN SECTIONS FRI
AND DOWNWARD TREND TO CONTINUE THIS WEEKEND AS TROUGH DEEPENS OVER
THE GREAT BASIN REGION. MOISTURE PROGGED TO INCREASE EARLY NEXT WEEK
AS SLY FLOW RETURNS IN RESPONSE TO HIGH PRESSURE SYSTEM PROGGED TO
BE OVER THE FOUR CORNERS REGION. PERHAPS SOME DRYING ACROSS FAR WRN
SECTIONS AGAIN LATE NEXT WEEK AS SWLY FLOW ALOFT DEVELOPS IN
RESPONSE TO TROUGH ALONG THE WEST COAST. HOWEVER BULK OF FORECAST
AREA WILL LIKELY REMAIN UNDER FAIRLY DEEP MOISTURE/SLY FLOW REGIME.
DAYTIME MAX TEMPS THIS FORECAST PERIOD EXPECTED TO REMAIN CLOSE TO
SEASONAL NORMALS FOR LATE AUG.
&&
.AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH SE AZ ZONES
AZZ019-029>035 UNTIL 10 PM MST TONIGHT.
&&
BF
WEATHER.GOV/TUCSONHazardous weather outlook, Aug 24, 5:45 AM MST, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TYPO NATIONAL WEATHER SERVICE TUCSON AZ 545 AM MST THU AUG 24 2006 AZZ019-029-031>035-251400- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- WESTERN PIMA COUNTY-TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 545 AM MST THU AUG 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE CENTERED OVER NORTH CENTRAL TEXAS AND EXTENDING ACROSS NORTHERN MEXICO WILL ALLOW SOUTH TO SOUTHWEST FLOW TO CONTINUE TO PULL MOISTURE INTO ARIZONA TODAY. SHOWERS AND THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP ACROSS CENTRAL PORTIONS OF MY FORECAST AREA FROM SOUTHWEST PINAL COUNTY AND EXTENDING INTO NORTHEAST PIMA COUNTY...INCLUDING THE TUCSON AREA. THESE STORMS HAVE DEVELOPED ALONG A BOUNDARY BETWEEN DRY AIR OVER NORTHERN BAJA AND NORTHWEST SONORA...AND VERY MOIST AIR OVER CENTRAL AND EASTERN ARIZONA. EVEN THOUGH ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED TODAY...SOME OF THE STORMS WILL LIKELY APPROACH OR EXCEED SEVERE LEVELS WITH A POTENTIAL FOR PRODUCING DAMAGING WINDS AND HAIL. THE MID TO UPPER LEVEL WINDS ARE RATHER WEAK TODAY...SO THE MAIN CONCERN WITH THESE STORMS WILL BE HEAVY RAIN WHICH COULD RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...THE FLOW PATTERN WILL REMAIN FAVORABLE FOR THUNDERSTORMS EACH DAY...BUT WITH LESS ACTIVITY EXPECTED ON SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ030-251400- UPPER GILA RIVER VALLEY- 545 AM MST THU AUG 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT ...A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... THE FLASH FLOOD WATCH IS ASSOCIATED WITH A RISE ON THE GILA RIVER AT DUNCAN. FOR MORE DETAILED INFORMATION CONCERNING THE WATCH REFER TO THE LATEST ISSUANCE OF THE FLASH FLOOD WATCH UNDER THE HEADER PHXFFATWC OR REFER TO OUR WEB PAGE AT WWW.WEATHER.GOV/TUCSON. HIGH PRESSURE CENTERED OVER NORTH CENTRAL TEXAS AND EXTENDING ACROSS NORTHERN MEXICO WILL ALLOW SOUTH TO SOUTHWEST FLOW TO CONTINUE TO PULL MOISTURE INTO ARIZONA TODAY. SHOWERS AND THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP ACROSS CENTRAL PORTIONS OF MY FORECAST AREA FROM SOUTHWEST PINAL COUNTY AND EXTENDING INTO NORTHEAST PIMA COUNTY...INCLUDING THE TUCSON AREA. THESE STORMS HAVE DEVELOPED ALONG A BOUNDARY BETWEEN DRY AIR OVER NORTHERN BAJA AND NORTHWEST SONORA...AND VERY MOIST AIR OVER CENTRAL AND EASTERN ARIZONA. EVEN THOUGH ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED TODAY...SOME OF THE STORMS WILL LIKELY APPROACH OR EXCEED SEVERE LEVELS WITH A POTENTIAL FOR PRODUCING DAMAGING WINDS AND HAIL. THE MID TO UPPER LEVEL WINDS ARE RATHER WEAK TODAY...SO THE MAIN CONCERN WITH THESE STORMS WILL BE HEAVY RAIN WHICH COULD RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...THE FLOW PATTERN WILL REMAIN FAVORABLE FOR THUNDERSTORMS EACH DAY...BUT WITH LESS ACTIVITY EXPECTED ON SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 24, 3:26 PM MST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
326 PM MST THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM FLASH FLOOD RIO RICO 31.48N 110.98W
08/24/2006 SANTA CRUZ AZ LAW ENFORCEMENT
SONOITA WASH FLOWING ACROSS ROADWAYS NEAR RIO RICO.
&&
PYTLAKThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 5:43 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
| Aug 23, 5:54 PM MST | Flash Flood Warning | TWC | Pima | 66 min |
| Aug 23, 6:15 PM MST | Flash Flood Warning | TWC | Cochise | 60 min |
| Aug 23, 6:26 PM MST | Severe Thunderstorm Warning | TWC | Pima | 49 min |
| Aug 24, 7:24 AM MST | Flash Flood Warning | TWC | Pima, Pinal | 21 min |
| Aug 24, 12:21 PM MST | Severe Thunderstorm Warning | TWC | Pima | 24 min |
| Aug 24, 12:42 PM MST | Severe Thunderstorm Warning | TWC | Pima | 33 min |
| Aug 24, 1:55 PM MST | Flash Flood Watch | TWC | 8 hr | |
| Aug 24, 2:01 PM MST | Flash Flood Warning | TWC | Cochise | |
| Aug 24, 2:06 PM MST | Flash Flood Warning | TWC | Santa Cruz | 54 min |
| Aug 24, 2:31 PM MST | Flash Flood Warning | TWC | Pima | 59 min |
| Aug 24, 2:56 PM MST | Flash Flood Warning | TWC | Pima | 64 min |
| Aug 24, 3:00 PM MST | Flash Flood Warning | TWC | Cochise |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.